Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have severe hiccups after receiving two cortisone shots. What can I do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9010 Questions
I am have severe hiccups after receiving two cortisone shots yesterday. I have to deliver a lecture in about three hours, what can I do?!
Posted Tue, 2 Apr 2013 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
Hiccups induced by cortisone shots is a rare adverse reaction but has been reported in the literature. To stop these hiccups, the first treatment is that you need to stop taking any further injections.
Drug treatment includes metoclopramide, baclofen or nifedipine. Your physician can choose the drug best for you if the symptoms are persistent.
For short term relief, you can suck on a lemon, have short frequent meals, hold your breath for a few seconds whenever hiccups start.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor